question-icon

Suggest treatment for persistent vaginal discharge despite medication

default
Posted on Thu, 21 May 2015
Question: hello
i am 40 years old female having vaginal discharge for month .Discharge is white, clear strechy,and milky watery at times .I am having burning off and on also vulvar swelling.
I have tried clotramazole vaginal cream ,diflucan ,matranidazole oral and gel but there is no change.
All my tests ,culture, and for stds came negative.
Pl advice.
doctor
Answered by Dr. Klarida Papaqako (1 hour later)
Brief Answer:
Give it some time for the irritation from treatment to calm. May be normal.

Detailed Answer:
Hello dear,
Thank you for posting your question to HCM.

I'm sorry to read the even if you have tried the proper treatments, you still have discomfort.

Some tips I may give, that may help you are:
-- Sometimes if needs a little time after using the treatment to normalise. The creams have in itself an irritating effect and that may cause burning and swelling in vulva.
-- The STD cultures have a positive fals negative result of 40% (depends on the tests you have done though)...which means that sometimes even if they result negative we still give a course of treatment covering the most common STD, and treating the other partner too.
-- Woman have normaly discharge. Depending on hormonal level it will change on type and intensity.Bad odor and not white color is a sign of infection.

It looks to me that so far you have been doing the right treatments. Talk to your doctor about my suggestions, and decide together whats the next best thing to do.

Hope this is helpful.
If you need any more clarification, please let me know. I would be happy to answer.

Regards,
Dr. Papaqako.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Klarida Papaqako

General & Family Physician

Practicing since :2010

Answered : 1619 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for persistent vaginal discharge despite medication

Brief Answer: Give it some time for the irritation from treatment to calm. May be normal. Detailed Answer: Hello dear, Thank you for posting your question to HCM. I'm sorry to read the even if you have tried the proper treatments, you still have discomfort. Some tips I may give, that may help you are: -- Sometimes if needs a little time after using the treatment to normalise. The creams have in itself an irritating effect and that may cause burning and swelling in vulva. -- The STD cultures have a positive fals negative result of 40% (depends on the tests you have done though)...which means that sometimes even if they result negative we still give a course of treatment covering the most common STD, and treating the other partner too. -- Woman have normaly discharge. Depending on hormonal level it will change on type and intensity.Bad odor and not white color is a sign of infection. It looks to me that so far you have been doing the right treatments. Talk to your doctor about my suggestions, and decide together whats the next best thing to do. Hope this is helpful. If you need any more clarification, please let me know. I would be happy to answer. Regards, Dr. Papaqako.